Academic Journals Database
Disseminating quality controlled scientific knowledge

A profit equation for carriers in a situation of price competition

Author(s): Alessandro V. M. Oliveira

Journal: Journal of Transport Literature
ISSN 2238-1031

Volume: 1;
Issue: 1;
Start page: 7;
Date: 2007;
Original page

Keywords: profits | translogarithmic funcion | optimization | oligopoly | transportation

This paper aims at developing a profits equation for transportation operators, by considering both the hypotheses of oligopolistic structure and possibility of price competition. This analytic framework can be regarded as relevant for application to transportation segments subject to economic deregulation or recently liberalization or for an analysis of the impacts of potential regulatory reform. By making use of algebraic developments, here the resulting model of profits possesses two important properties: 1. it is closely associated with a behavioral modeling of firms in the market; and 2. its functional form is sufficiently flexible to represent a broad range of institutional, operational and market situations.
Why do you need a reservation system?      Affiliate Program